Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 9, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Nov 10, 2011, 11:24 AM CST for 11 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2011, 11:24 AM CST (17:24 UTC)
- Expired
- Nov 10, 2011, 5:47 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -174 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS84 KHUN 101724 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1124 AM CST THU NOV 10 2011 ALZ001>010-016-110100- /O.NEW.KHUN.FW.W.0009.111110T1724Z-111111T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1124 AM CST THU NOV 10 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ALL OF NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: UNTIL 7 PM CST THIS EVENING. * WIND: NORTHERLY WINDS OF 10 TO 15 MPH WITH GUSTS UP TO 25 MPH * RELATIVE HUMIDITY: VALUES OF 20 TO 25 PERCENT * IMPACTS: THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND GUSTS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTH ALABAMA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL INCREASE FIRE GROWTH POTENTIAL. && $$ CA
1 follow-up statement
399 WWUS84 KHUN 102347 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 547 PM CST THU NOV 10 2011 ALZ001>010-016-110100- /O.CAN.KHUN.FW.W.0009.000000T0000Z-111111T0100Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 547 PM CST THU NOV 10 2011 ...RED FLAG WARNING IS CANCELLED FOR NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE RISEN ABOVE 25 PERCENT AND WILL CONTINUE TO RISE AS A RESULT OF RAPIDLY COOLING TEMPERATURES ACROSS NORTH ALABAMA. IN ADDITION...NORTHWEST WINDS HAVE DIMINISHED WELL BELOW 10 MPH. THEREFORE...THE RED FLAG WARNING FOR NORTH ALABAMA HAS BEEN CANCELLED. $$ SL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 9:47 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 10, 9:47 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 947 AM CST THU NOV 10 2011 .UPDATE...MORNING UPDATE. && .DISCUSSION... TEMPERATURES ACROSS THE TENNESSEE VALLEY ARE RISING INTO THE MIDDLE 40S AT THIS HOUR...WITH AFTN HIGHS EXPECTED TO REACH THE LOWER/MIDDLE 50S. CLEAR SKIES ABOUND ACROSS THE CENTRAL AND NORTHWESTERN PORTIONS OF THE CWA...WITH LOW CLOUDS EXITING NORTHEAST ALABAMA IN RESPONSE TO A DEPARTING COLD FRONT. THIS COLD FRONT WAS RESPONSIBLE FOR THE LIGHT RAIN ACROSS THE AREA YESTERDAY AND IS CURRENTLY DRAPED SOUTHWARD FROM A SFC LOW CENTERED IN CENTRAL NORTH CAROLINA...EXTENDING DOWN THROUGH GEORGIA AND INTO THE PANHANDLE OF FLORIDA. HIGH PRESSURE AT THE SFC IS MAKING ITS WAY INTO THE TENNESSEE VALLEY FROM THE WEST. IN THE UPPER LEVELS...AN UPPER LOW IS RACING OFF TO THE NORTH ACROSS THE GREAT LAKES REGION...WITH AN UPPER LEVEL RIDGE BUILDING EASTWARD ACROSS MUCH OF THE INTERMOUNTAIN WEST. FOR TODAY...DRY CONDITIONS ARE EXPECTED AS CAA BRINGS COOLER AND DRIER AIR TO THE REGION IN THE WAKE OF THE FROPA YESTERDAY. GUSTY WINDS WILL BE AN ISSUE WITH THE PRESSURE GRADIENT TIGHTENING ACROSS THE AREA. AS A RESULT...THE MAIN CONCERNS FOR TODAY REVOLVE AROUND MARGINAL RED FLAG CONDITIONS AND MARGINAL WIND ADVISORY CRITERIA. AFTN RH VALUES WILL DIP INTO THE LOWER 20S WITH GUSTY NWRLY WINDS /SUSTAINED 10-15KT WITH GUSTS UP TO 25KTS/. WILL MONITOR THESE CONDITIONS FOR THE NEXT SEVERAL HOURS AND ISSUE RED FLAG WARNING/WIND ADVISORY IF NECESSARY. NO CHANGES WERE MADE TO THE CURRENT FORECAST. UPDATED ZONES OUT SHORTLY. && .AVIATION.../UPDATED WORDING FROM 12Z TAF ISSUANCE/... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SLIDES TOWARD THE SOUTHEAST. LLWS WILL ONLY BE A PROBLEM THROUGH THE LATE MORNING HOURS AS WINDS BEGIN TO MIX DOWN TO THE SFC. NORTHWESTERLY WINDS OF ARND 15KTS WITH GUSTS UP TO 20KTS WILL BE LIKELY THRU THE AFTN. WINDS WILL DECOUPLE AFTER SUNSET THIS EVENING...BUT VFR CONDITIONS WILL PREVAIL THRU THE PERIOD. && .PREV DISCUSSION.../ISSUED 408 AM CST THU NOV 10 2011/ DIMINISHING WINDS AND CLEAR SKIES THIS EVENING...AS COOL HIGH PRESSURE MOVES CLOSER WILL LIKELY PRODUCE THE COLDEST TEMPERATURES OF THE SEASON THUS FAR. OVERNIGHT LOWS SHOULD FALL INTO THE UPPER 20S TO LOWER 30S...OR BELOW FREEZING AREAWIDE... SAVE FOR LOCATIONS NEAR LARGE BODIES OF WATER AND SOME OF THE HIGHER ELEVATED SPOTS. SINCE WE HAVE ALREADY HAD SUFFICIENT FREEZES TO EFFECTIVELY END THE GROWING SEASON EARLIER...A FREEZE WARNING WILL NOT BE ISSUED. WITH THAT BEING SAID...LAWN IRRIGATION SYSTEMS SHOULD BE SHUT OFF TODAY...OTHERWISE ICING ISSUES ARE POSSIBLE FOR MORNING COMMUTERS WORKING VETERANS DAY. VETERANS DAY/FRIDAY WILL FEATURE SUNNY SKIES WITH HIGHS IN THE MID/UPPER 50S RUNNING BELOW SEASONABLE NORMS IN THE LOW/MID 60S. SURFACE HIGH PRESSURE SHOULD MOVE EAST OF THE AREA BY SAT...WITH HIGHS WARMING BACK TO NEAR NORMAL READINGS. THE ABOVE MENTIONED MOISTURE FROM THE SUBTROPICS WILL MAKE FOR MORE CLOUDS THAN SUN SATURDAY NIGHT THROUGH SUNDAY NIGHT. IN THE MEANWHILE... THE DISTURBANCE IN THE NORTHERN STREAM WILL INDUCE CYCLOGENESIS EAST OF THE FRONT RANGE EARLY NEXT WEEK. A COLD FRONT EXTENDING SOUTH OF THAT LOW WILL BRING ANOTHER CHANCE FOR SHOWERS/THUNDERSTORMS BEGINNING MONDAY...AND ESPECIALLY MON NIGHT AND TUESDAY. INTER MODEL AGREEMENT BECOMES NOT SO AGREEABLE DURING EARLY NEXT WEEK. THE ECMWF WAS THE FASTEST EJECTING THE CUTOFF LOW TO THE EAST...WHILE THE GFS WAS SLOWER AND STRONGER WITH THIS FEATURE. THE GFS ENSEMBLES WERE SORT OF IN BETWEEN THE ABOVE MODELS...WITH NEW GUIDANCE HERE NOT TOO FAR AWAY FROM THE DETERMINISTIC GFS IN REGARDS TO PRECIP CHANCES. THE GFS CLEARS THIS REGION EARLY WED...BUT ITS ENSEMBLE AND MACHINE GUIDANCE SAYS OTHERWISE. THEREFORE HAVE ADDED A SLIGHT CHANCE OF CONVECTION FOR NEXT WED. STORM INTENSITY THIS FAR OUT IS PROBLEMATIC TOO. SOUNDINGS FROM THE GFS SHOW A MOSTLY HIGH SHEAR/LOW CAPE PROFILE. COMPARED TO THE PAST FEW EVENTS...THE GFS LOOKS STRONGER THAN IT DID WITH THE PAST FEW SYSTEMS. BUT IT DAMPED THE INTENSITY DOWN AS WE CAME CLOSER TO THE EVENT. GIVEN MODEL DISAGREEMENT...WILL DO A WAIT AND SEE WITH NEWER GUIDANCE BEFORE JUMPING ON A SEVERE VS NON-SEVERE BANDWAGON. FIRE WEATHER... /ISSUED 408 AM CST THU NOV 10 2011/ MID AFTERNOON RELATIVE HUMIDITIES FALLING INTO THE MID/UPPER 20S AND 10-20 MPH NW WINDS WILL RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS...AKA FAVORABLE FOR RAPID SPREAD AND/OR GROWTH. WE SHOULD STAY JUST BELOW RED FLAG WARNING LEVELS. DESPITE THAT...THOSE PLANNING OUTDOOR BURNS SHOULD BE ALERT TO THE DANGERS POISED BY LOW HUMIDITIES AND BREEZY CONDITIONS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE...12 AVIATION...CCC/12 PREV DISCUSSION...RSB
Hazardous weather outlook, Nov 10, 4:59 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 459 AM CST THU NOV 10 2011 ALZ001>010-016-TNZ076-096-097-102000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 459 AM CST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... COLDER AIR FILTERING INTO THE REGION WILL PRODUCE WIDESPREAD FREEZING TEMPERATURES ACROSS THE TENNESSEE VALLEY...PRIMARILY ON FRIDAY MORNING. A CHANCE OF THUNDERSTORMS RETURNS LATE NEXT MONDAY AND ON TUESDAY. IT IS TOO EARLY TO DETERMINE EXACT TIMING...COVERAGE AND INTENSITY OF STORMS DURING THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CCC/CA
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.